Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 2, 2018, 6:27 AM CDT for 5 counties in Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 6:27 AM CDT (11:27 UTC)
- Expired
- Jun 2, 2018, 7:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Macon County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 204 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
032
WUUS53 KEAX 021127
SVREAX
MOC001-121-171-197-211-021200-
/O.NEW.KEAX.SV.W.0085.180602T1127Z-180602T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
627 AM CDT SAT JUN 2 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Adair County in northeastern Missouri...
Eastern Putnam County in north central Missouri...
Northeastern Sullivan County in north central Missouri...
Schuyler County in northeastern Missouri...
Macon County in north central Missouri...
* Until 700 AM CDT.
* At 627 AM CDT, a severe thunderstorm was located over La Plata,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kirksville, Macon, La Plata, Lancaster, Bevier, Queen City,
Novinger, Greentop, Atlanta, Downing, Callao, Brashear, Glenwood,
Gibbs, Millard, Worthington, Elmer, Livonia, Ethel and South
Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 9230 3964 9266 4059 9298 4060 9235
3995 9235 3995 9229
TIME...MOT...LOC 1127Z 251DEG 32KT 4003 9247
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:21 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 2, 6:21 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 621 AM CDT Sat Jun 2 2018 .Discussion... Issued at 400 AM CDT SAT JUN 2 2018 Water vapor imagery shows a trough swinging through the Northern Plains early this morning. Initial lee side troughing and height falls ahead of the trough sparked storms across the Dakotas and Nebraska late Friday afternoon, which resulted in the line of storms currently pushing into far northwestern Missouri early this morning. A little farther south, storms are seen bubbling up across eastern Kansas in response to the warm air advection of the nocturnal jet, which is leading the shortwave trough across the Plains States. For this morning...the line of storms moving into far northern Missouri looks to have become dominated by the outflow; so while the storms are working there way along in an environment with 3000+ J/KG of MUCAPE and 0-6KM shear values around 40 knots available, the associated damaging winds that might accompany a line of storms like this are not being realized. As a result we are only getting reports of 40 to 50 MPH winds in northwest Missouri. Mean while, storms across eastern Kansas have struggled to get going, perhaps owing to the lack of upper level support given the shortwave troughs location across the Dakotas and/or the continuing advection of the EML on the southwest winds at 700mb. Either way, while current radar and satellite trends indicate that storms will keep going for many more hours across northern and western Missouri, the severe nature of the storms is looking a bit minimal; though not zero. The exception might be where the warm air advection of the nocturnal jet is meeting the outflow along the line of storms --in the vicinity of highway 36 in northern Missouri-- which might result in a bit of a maximum for wind. Otherwise, as the storms sweep through early this morning we expect heavy rain and strong (sub-severe) winds for most other areas. Current timing and trends point at the storms blowing themselves apart later this morning across central Missouri as the nocturnal jet mixes out and the storms move away from the supporting upper level trough and surface front, though confidence is a bit iffy as none of the models are handling this line of storms well. Rest of the afternoon...should be rather nice with highs in the low to mid 80s. Otherwise, expectations are that the convective system from this mornings storms will push the focus for any further development south and east for the afternoon hours with an effective frontal boundary. But, the cold front associated with the Northern Plains shortwave trough will be sweeping across the region this afternoon, and may be able to spark a few isolated storms across areas from central and north central to northeast Missouri this afternoon. For the rest of the weekend and into the beginning of the work week, expect a nice break from the 90s we have seen lately, as highs hang out in the 80s through Tuesday, thanks to the cool air behind today's cold front. Otherwise, expect hot summer temperatures to start nosing back into the region by mid-work-week as a ridge out west expands into the Plains States. This will also push the storm track north, so we are not currently expecting storms back in the region until late in the work week. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 621 AM CDT SAT JUN 2 2018 Thunderstorms are rolling across the terminals early this morning. There have been some strong winds with these storms, which will persist for a bit this morning thanks to the induced pressure gradient behind the line of storms. Once the morning convection clears, we expect the rest of the day to be rather nice as focus for afternoon activity will be well to the east and south of western Missouri. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Jun 2, 5:09 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Sat Jun 2 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Sat Jun 2 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be ongoing this morning with strong damaging winds and brief periods of torrential rain. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 2, 4:48 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST 4 NW MILL GROVE 40.35N 93.65W
06/02/2018 M60 MPH MERCER MO PUBLIC
&&Local storm report, Jun 2, 4:50 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
450 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 1 N TONGANOXIE 39.12N 95.09W
06/02/2018 LEAVENWORTH KS EMERGENCY MNGR
AT LEAST ONE LARGE TREE DOWN IN THE CITY.
&&Local storm report, Jun 2, 5:00 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM TSTM WND GST 1 WNW CLARE 38.84N 94.89W
06/02/2018 M67 MPH JOHNSON KS ASOS
&&Local storm report, Jun 2, 5:05 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND GST 4 WNW STANLEY 38.87N 94.74W
06/02/2018 M58 MPH JOHNSON KS PUBLIC
&&Local storm report, Jun 2, 5:17 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST 1 N KANSAS CITY INTL AR 39.31N 94.72W
06/02/2018 M60 MPH PLATTE MO ASOS
&&Special weather statement, Jun 2, 6:13 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
613 AM CDT SAT JUN 2 2018
KSZ057-060-105-021200-
Johnson KS-Miami KS-Linn KS-
613 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI...LINN AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 700 AM CDT...
At 612 AM CDT, Doppler radar was tracking a strong thunderstorm over
Richmond, or 9 miles north of Garnett, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gardner, Paola, Spring Hill, Osawatomie, Edgerton, Pleasanton, La
Cygne, Mound City, Linn Valley, Parker, Blue Mound, Fontana,
Hillsdale, Chiles, Bucyrus, New Lancaster, Wagstaff and Beagle.
This includes Interstate 35 in Kansas between mile markers 200 and
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until noon CDT for east
central Kansas.
LAT...LON 3804 9507 3821 9508 3826 9506 3882 9505
3882 9471 3804 9473
TIME...MOT...LOC 1112Z 257DEG 31KT 3841 9520The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:53 AM CDT | Special Weather Statement | EAX | Atchison | 52 min |
| Jun 2, 1:36 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 39 min |
| Jun 2, 2:18 AM CDT | Special Weather Statement | EAX | Atchison, Holt, Nodaway | 42 min |
| Jun 2, 3:00 AM CDT | Special Weather Statement | EAX | Andrew, Gentry, Holt, Nodaway, Worth | 45 min |
| Jun 2, 3:32 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| Jun 2, 3:39 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 36 min |
| Jun 2, 3:46 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Clay, Clinton, Daviess, DeKalb and 5 more | 44 min |
| Jun 2, 3:59 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clinton, DeKalb | 31 min |
| Jun 2, 4:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 28 min |
| Jun 2, 4:26 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 34 min |
| Jun 2, 4:27 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 33 min |
| Jun 2, 4:29 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 31 min |
| Jun 2, 4:47 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 43 min |
| Jun 2, 4:57 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Mercer, Putnam, Sullivan | 48 min |
| Jun 2, 5:10 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 50 min |
| Jun 2, 5:41 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Jackson, Johnson and 5 more | 49 min |
| Jun 2, 5:43 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Putnam, Randolph and 2 more | 47 min |
| Jun 2, 6:25 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Lafayette, Linn, Livingston and 2 more | 35 min |
| Jun 2, 6:58 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 17 min |
| Jun 2, 7:14 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 31 min |
| Jun 2, 8:14 AM CDT | Special Weather Statement | EAX | Henry | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.